Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 4, 2015, 12:34 PM EST for 5 counties in Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2015, 12:34 PM EST (17:34 UTC)
- Expired
- Jan 4, 2015, 1:15 PM EST
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 34 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 4, 11:37 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
368
WUUS52 KTAE 041734
SVRTAE
GAC019-027-071-075-185-041815-
/O.NEW.KTAE.SV.W.0007.150104T1734Z-150104T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1234 PM EST SUN JAN 4 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF NASHVILLE...
BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF QUITMAN...
SOUTHEASTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
COOK COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF ADEL...
NORTHWESTERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF VALDOSTA...
* UNTIL 115 PM EST
* AT 1230 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES WEST OF SPARKS TO 16 MILES WEST OF QUITMAN...AND
MOVING NORTHEAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
QUITMAN...HAHIRA...I-75 AT EXIT 16...RAY CITY AND MOODY AFB
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3115 8313 3114 8317 3107 8317 3106 8320
3097 8317 3075 8323 3074 8374 3092 8374
3117 8367 3123 8311
TIME...MOT...LOC 1733Z 237DEG 52KT 3116 8354 3073 8377
$$
38-GODSEY1 follow-up statement
673
WWUS52 KTAE 041758
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1258 PM EST SUN JAN 4 2015
GAC071-041808-
/O.CAN.KTAE.SV.W.0007.000000T0000Z-150104T1815Z/
COLQUITT GA-
1258 PM EST SUN JAN 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLQUITT COUNTY
IS CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3115 8313 3114 8317 3107 8317 3106 8320
3095 8317 3075 8323 3074 8374 3093 8363
3116 8345 3123 8311
TIME...MOT...LOC 1758Z 237DEG 52KT 3122 8321 3080 8352
$$
GAC019-027-075-185-041815-
/O.CON.KTAE.SV.W.0007.000000T0000Z-150104T1815Z/
LOWNDES GA-BROOKS GA-BERRIEN GA-COOK GA-
1258 PM EST SUN JAN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EST
FOR SOUTHERN COOK...SOUTHERN BERRIEN...BROOKS AND NORTHWESTERN
LOWNDES COUNTIES...
AT 1255 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NASHVILLE TO QUITMAN...MOVING NORTHEAST
AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAHIRA...VALDOSTA...RAY CITY...MOODY AFB AND BARRETTS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
&&
LAT...LON 3115 8313 3114 8317 3107 8317 3106 8320
3095 8317 3075 8323 3074 8374 3093 8363
3116 8345 3123 8311
TIME...MOT...LOC 1758Z 237DEG 52KT 3122 8321 3080 8352
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 10:33 AM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jan 4, 10:33 AM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1033 AM EST Sun Jan 4 2015
.Near Term [Through Today]...
Line of showers and thunderstorms is pushing across the forecast
area this morning. Given the moderate levels of low-level and deep
layer shear and marginal instability, a few strong to severe cells
will continue to be embedded within the line. Damaging straight-
line winds will be the primary threat. However, an isolated
tornado or two cannot be ruled out. Have updated the grids to
account for the eastward progress of the rain. The activity is
forecast to remain progressive, which will limit the threat for
localized flooding. A cooler airmass will begin to move into the
western counties by early afternoon in the wake of the cold front.
&&
.Aviation...
[Through 12Z Monday] Line of thunderstorms has cleared KDHN and
KECP. Storms should clear KABY and KTLH by 17Z and KVLD by mid
afternoon. MVFR cigs are likely to continue through the afternoon,
both ahead of and behind the storms. Winds will become
northwesterly once the cold front passes in the afternoon/evening
hours.
&&
.Prev Discussion [325 AM EST]...
.Short Term [Tonight Through Tuesday]...
The cold front will sweep southeast of Dixie County by around 02Z
with some light rain perhaps lingering behind the boundary for a
couple of hours. PoPs will range from 20 along the Flint and
Apalachicola Rivers to 60 over the Lower Suwannee Valley.
Temperatures will be noticeably cooler behind the front. Temps by
daybreak Monday will range from the upper 30s north and west of
Dothan and Albany to the mid 40s in Tallahassee and lower 50s in
Dixie County. Highs will be a couple of degrees below normal ranging
from the mid 50s over Southeast AL to the mid 60s in Dixie. Monday
night will see most inland areas dip into the 30s with a brief light
freeze possible north and west of Dothan and Albany. Frost could
occur as far southeast as Tallahassee. Highs on Tuesday will be 6-9
degrees warmer than on Monday.
.Long Term [Tuesday Night Through Sunday]...
The main story this period will be the frigid air mass that arrives
after the passage of an arctic front Tuesday night and Wednesday
morning. Guidance is coming into better agreement that we will see a
hard freeze across most of our inland counties Wednesday night and
Thursday morning. In addition, wind chill readings could drop into
the lower teens which would prompt advisories. Thursday's high
temps will only range from around 40 degrees north of Albany and
Dothan to the mid 40s near the coast. Another widespread hard freeze
is expected Thursday night. However, with much lighter winds in
place by that time, wind chill readings should drop no lower than
about 20 degrees. It should be noted that some of the operational
MOS is colder than the typical blend we use and a downward
adjustment was once again coordinated with neighboring offices,
mainly for Friday morning. A gradual moderating trend in temps
will occur late in the week with highs on Saturday within a couple
degrees of seasonal levels.
.Marine...
Onshore winds may briefly reach cautionary levels today ahead of a
cold front. Winds will shift to the northwest and then north behind
the front and increase to advisory levels late tonight into Monday
morning. Winds will drop below headline criteria by Monday
afternoon. An arctic front will sweep across the waters on
Wednesday with winds surging well above small craft advisory
thresholds with frequent gale-force gusts possible Wednesday night
into Thursday. Winds will drop below headline criteria Thursday
night.
.Fire Weather...
A drier air mass will arrive on Monday in the wake of a cold front.
Minimum relative humidities are expected to remain above Red Flag
criteria for the next few days.
.Hydrology...
All area rivers are now below flood stage. Rainfall through the
weekend will generally be 0.5 to 1 inch. Higher amounts are possible
locally. No significant river flooding is expected with this next
batch of rain.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 73 45 60 35 69 / 90 30 0 0 10
Panama City 70 45 59 43 67 / 90 10 0 0 10
Dothan 69 39 55 35 64 / 80 10 0 0 0
Albany 71 40 58 34 66 / 90 20 0 0 0
Valdosta 73 45 60 38 67 / 80 40 0 0 10
Cross City 75 51 65 41 71 / 70 60 0 0 10
Apalachicola 71 47 60 42 67 / 90 30 0 0 10
&&
.TAE Watches/Warnings/Advisories...
FL...RIP CURRENT RISK through late tonight for Coastal Bay-South
Walton.
GA...None.
AL...None.
GM...Small Craft Advisory from 10 PM this evening to 1 PM EST Monday
for Coastal waters From Ochlockonee River to Apalachicola
FL out to 20 NM-Coastal waters from Apalachicola to Destin
FL out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Destin FL from
20 to 60 NM.
&&
NEAR TERM...CAMP
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...CAMP
MARINE...WOOL
FIRE WEATHER...MCDERMOTT
HYDROLOGY...MCDERMOTT/WOOLIn the hours before
Special weather statement, Jan 4, 9:15 AM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 AM EST SUN JAN 4 2015
GAZ122>125-041500-
TERRELL GA-RANDOLPH GA-CALHOUN GA-DOUGHERTY GA-
915 AM EST SUN JAN 4 2015
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR
CALHOUN...NORTHWESTERN DOUGHERTY...RANDOLPH AND TERRELL
COUNTIES IN SOUTHWESTERN GEORGIA...
* UNTIL 1000 AM EST
AT 913 AM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES SOUTH OF SHELLMAN...OR NEAR FOUNTAIN BRIDGE...
MOVING EAST AT 35 MPH.
THIS STORM WILL BE NEAR...
6 MILES SOUTH OF SHELLMAN BY 920 AM EST.
DAWSON BY 935 AM EST.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.
LAT...LON 3194 8440 3187 8434 3186 8430 3154 8430
3147 8470 3179 8477
TIME...MOT...LOC 1414Z 249DEG 31KT 3165 8464
38-GODSEYLocal storm report, Jan 4, 10:42 AM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1042 AM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM TSTM WND DMG MIDLAND CITY 31.32N 85.49W
01/04/2015 DALE AL EMERGENCY MNGR
DAMAGE TO BASEBALL FIELDS AT DALE COUNTY HIGH SCHOOL.
&&
WESTONLocal storm report, Jan 4, 10:43 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1043 AM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM TSTM WND DMG PINCKARD 31.31N 85.55W
01/04/2015 DALE AL EMERGENCY MNGR
DAMAGE TO STRUCTURES NEAR COUNTY ROAD 55 AND COUNTY ROAD
9.
&&
WESTONLocal storm report, Jan 4, 11:09 AM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1109 AM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND DMG 4 SSE CAMILLA 31.17N 84.19W
01/04/2015 MITCHELL GA 911 CALL CENTER
ROOF BLOWN OFF A HOUSE AND CAMPER FLIPPED OVER.
&&
WESTONLocal storm report, Jan 4, 11:47 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1147 AM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM TSTM WND DMG MOULTRIE 31.18N 83.79W
01/04/2015 COLQUITT GA 911 CALL CENTER
POWERLINE DOWN ON NW 3RD STREET.
&&
WESTONLocal storm report, Jan 4, 12:28 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1228 PM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG BROOKFIELD 31.42N 83.39W
01/04/2015 TIFT GA EMERGENCY MNGR
DAMAGE TO A CHURCH, STEEPLE BLOWN OFF.
&&
WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 8:12 AM EST | Tornado Warning | TAE | Clay, Early | 33 min |
| Jan 4, 8:37 AM EST | Tornado Warning | TAE | Calhoun, Clay, Randolph | 38 min |
| Jan 4, 9:15 AM EST | Special Weather Statement | TAE | Calhoun, Randolph, Terrell | 45 min |
| Jan 4, 9:29 AM EST | Severe Thunderstorm Warning | TAE | Baker, Decatur, Miller, Seminole | 46 min |
| Jan 4, 9:55 AM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady, Mitchell | 50 min |
| Jan 4, 10:24 AM EST | Tornado Warning | TAE | Mitchell | 36 min |
| Jan 4, 10:38 AM EST | Severe Thunderstorm Warning | TAE | Colquitt, Worth | 37 min |
| Jan 4, 11:12 AM EST | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Irwin, Tift, Worth | 63 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.